Alert archive / New York / Wind Advisories in 2005

Wind Advisory 1, NWS New York, NY

September 29, 20054 counties in Connecticut; Hudson County, Passaic County, New Jersey; 9 counties in New York

NWS New York, NY issued this wind advisory at Sep 29, 2005, 11:47 AM EDT for 4 counties in Connecticut; Hudson County, Passaic County, New Jersey; 9 counties in New York. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2005, 11:47 AM EDT (15:47 UTC)
Expired
Sep 29, 2005, 3:39 PM EDT
In force
4 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 3.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2005-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2005-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 291547
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1147 AM EDT THU SEP 29 2005

...WINDY THIS AFTERNOON...

.A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON PRODUCING
WINDY CONDITIONS.

CTZ005>012-NJZ002>006-011-NYZ067>081-292200-
/X.NEW.KOKX.WI.Y.0001.050929T1547Z-050929T2200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1147 AM EDT THU SEP 29 2005

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THE ENTIRE TRI STATE AREA
THIS AFTERNOON. A STRONG PRESSURE GRADIENT WILL COMBINE WITH STRONG
WINDS JUST ABOVE THE GROUND TO MAKE FOR A WINDY AFTERNOON. WIND
GUSTS OF UP TO 55 MPH WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY
IN ANY HEAVY SHOWERS OR THUNDERSTORMS THAT DEVELOP. WIND GUSTS OF
THIS MAGNITUDE CAN EASILY KNOCK DOWN LARGE TREE BRANCHES AND A FEW
WHOLE TREES...BLOCKING ROADS AND CAUSING SCATTERED POWER OUTAGES.
LOOSE SCAFFOLDING MAY FALL AS WELL.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS71 KOKX 291939
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
339 PM EDT THU SEP 29 2005

CTZ005>012-NJZ002>006-011-NYZ067>081-292045-
/X.CAN.KOKX.WI.Y.0001.000000T0000Z-050929T2200Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
339 PM EDT THU SEP 29 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. A STRONG COLD FRONT HAS MOVED THROUGH THE ENTIRE TRI STATE
AREA. NUMEROUS WIND GUSTS BETWEEN 40 AND 50 MPH WERE REPORTED. THE
THREAT FOR STRONG WINDS HAS DIMINSIHED...THUS THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Sep 29, 11:30 AM EDT, 17 minutes earlier.

Area forecast discussion, Sep 29, 11:30 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1130 AM EDT THU SEP 29 2005

.1110 AM UPDATE...
SVR TSTM WATCH 825 FOR ORANGE/PUTNAM COUNTIES CONTINUES UNTIL 1 PM
THIS AFTERNOON. SOUTHERN PART OF THE APPROACHING LINE HAS WEAKENED
AS SHORTWAVE ALOFT LIFTS NORTHWARD. HOWEVER...SYNOPTIC PRESSURE
GRADIENT HAS INCREASED...AND AS THIS LINE APPROACHES HIGHER MOISTURE
LADEN AIR ALONG THE COAST...IT MAY RE-FIRE IN SPOTS...ESPECIALLY
CONSIDERING THE AMOUNT OF LOW LEVEL CONVERGENCE OCCURRING.

HAVE UPDATED THE GRIDS TO SPEED UP THE TIMING OF THE SHOWER/
THUNDERSTORM THREAT. RE-SENT GRAPHICS TO THE WEB...AND UPDATED NDFD
THE AFM AND PFM. ZONES DID NOT NEED AN UPDATE SINCE THEY WERE WORDED
JUST FINE EVEN WITH SHIFT IN THINKING.
&&

.NEAR TERM (TODAY AND TONIGHT)...
STRONG COLD FRONT AND UPPER TROF/SHORT WAVE MOVES THRU LATER TODAY.
SOME IMPRESSIVE DYNAMICS AVAILABLE TO WORK WITH (I.E. 40-50 KT LOW
LEVEL JET...REGION IN/NEAR RIGHT REAR QUAD OF 110+ KT H300 JET)...
PRECIP WATER VALUES OVER 1.50 FOR A SHORT TIME AHEAD OF FRONTAL
SYSTEM.  ALL OF THIS PLUS THE TIGHTENING PRESSURE GRADIENT LEADS TO
A BREEZY PERIOD TODAY...BUT FEELING HERE IS THAT WE WILL FALL JUST
BELOW WIND ADVISORY CRITERIA.  EXPECT A FAIRLY GOOD SHOT OF WIND AND
PRECIP ALONG AND AHEAD OF FRONT...LOCAL TS AS WELL GIVEN AVAILABLE
DYNAMICS AND THERMAL CONTRAST WITH FRONT.  ALSO A QUICK SHOT AS
FRONT MOVES RIGHT ALONG AND BY MIDNIGHT...PRECIP LONG GONE AND WINDS
DIED DOWN.

WITH CLEARING...DIMINISHING WINDS AND COOLER/DRIER AIRMASS BEHIND
FRONT...EXPECT THE COOLEST NIGHT OF THE SEASON THUS FAR WITH A FEW
UPPER 30S NOT OUT OF THE QUESTION FOR FAR N AND W AND LI PINE
BARRENS.  NOT MENTIONING ANY FROST AS OF NOW...THOUGH CANT
COMPLETELY RULE OUT A SPOT OR 2 GETTING A LIGHT FROST.
&&

.SHORT TERM (FRI THROUGH SUN)...
HIGH PRESSURE BUILDS INTO THE REGION ON FRIDAY AND REMAINS IN PLACE
THROUGH THE WEEKEND. MOSTLY SUNNY SKIES AND COOL CONDITIONS ARE ON
TAP THROUGH SUNDAY. DAYTIME TEMPERATURES WILL BE QUITE PLEASANT WITH
HIGHS ONLY REACHING THE UPPER 60S FRIDAY AND SLOWLY WARMING INTO THE
MIDDLE 70S BY SUNDAY. OVERNIGHT TEMPERATURES WILL DROP INTO THE 40S
IN MOST PLACES...HOWEVER ACROSS OUTLYING AREAS AND THE PINE BARRENS
OF LONG ISLAND TEMPERATURES COULD FALL INTO THE 30S ON SATURDAY
MORNING.
&&

.LONG TERM (MON THROUGH WED)...
HIGH PRESSURE FORECASTED TO MOVE OFF THE COAST BY MONDAY. EXPECT DRY
CONDITIONS TO CONTINUE WHILE TEMPERATURES MODERATE TO ABOVE NORMAL
LEVELS.
&&

.AVIATION...
SOUTHERLY WINDS PRECEDING COLD FRONT OVER EASTERN PA AVERAGING
AROUND 20 KT SUSTAINED...WITH GUSTS UP TO 35 KT. SCT SHOWERS ALREADY
IMPACTING KEWR...KSWF...AND KHPN. MAIN LINE WILL ENTER NORTHERN NJ
AND THE LOWER HUDSON VALLEY AROUND 16Z AND EASTERN LI AND SOUTHEAST
CT BETWEEN 17Z AND 18Z. STRONG LOW-LEVEL JET OF 40 TO 50 KT OUT OF
THE S WILL RESULT IN LOW-LEVEL WIND SHEAR PRIOR TO FRONTAL PASSAGE
WITH THE POTENTIAL FOR THESE WINDS TO MIX DOWN IN CONVECTIVE
ACTIVITY. CEILINGS WILL FALL INTO THE MVFR CATEGORY WITH THE ONSET
OF THE SHOWERS WITH IFR VISIBILITIES IN ANY HEAVY DOWNPOURS.

FRONTAL PASSAGE WILL OCCUR BETWEEN 17-00Z...AND WINDS WILL QUICKLY
SHIFT WNW...SLOWLY DIMINISHING THROUGH ABOUT 02-03Z. SKC CONDITIONS
EXPECTED BY END OF TAF PERIOD WITH 10-15 KT WINDS.
&&

.MARINE...
HAVE UPGRADED TO GALE WARNINGS ON EASTERN OCEAN/SOUND ZONES
(ANZ350-353-330) DUE TO WIND GUSTS AROUND 35 KTS. AS COLD FRONT
MOVES THROUGH AREA WATERS...WILL SEE TIGHTENING GRADIENT AND WINDS
20-25 KTS WITH GUSTS AROUND 35 KTS. ALSO HEAVIER SHOWERS COULD
TRANSPORT WINDS AS HIGH AS 40 KTS DOWN TO THE SFC. WILL KEEP SCA ON
WESTERN SOUND AND HARBOR FOR WIND 25 KT GUSTS.

CONDITIONS IMPROVE GREATLY LATE TONIGHT AFTER PASSAGE OF COLD FRONT
AS WINDS DROP BACK TO 15-20 KTS AND SEAS SUBSIDE TO BELOW SCA
CRITERIA.
&&

.HYDROLOGY...
0.25-0.50 QPF FOR TODAYS EVENT WITH LOCALLY HIGHER AMOUNTS
POSSIBLE.  NO PROBLEMS OF CONSEQUENCE EXPECTED.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...SVR TSTM WATCH 825 IN EFFECT UNTIL 17Z...NYZ067-068.
NJ...NONE.
MARINE...GALE WARNING THROUGH THIS EVENING...ANZ330-350-353.
         SMALL CRAFT ADVISORY THROUGH LATE TONIGHT...ANZ335-338-355.
         SMALL CRAFT ADVISORY THIS EVENING THROUGH LATE TONIGHT...
         ANZ350-353-3555.
&&
Hazardous weather outlook, Sep 29, 7:35 AM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
735 AM EDT THU SEP 29 2005

CTZ005>012-NJZ002>006-011-NYZ069>081-301145-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
735 AM EDT THU SEP 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK...NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE TRI-STATE AREA
LATE THIS MORNING AND AFTERNOON. THE COLD FRONT WILL BE
ACCOMPANIED BY SHOWERS WITH HEAVY RAIN AND THUNDERSTORMS.

THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 30 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NONE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. PLEASE FORWARD ANY SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE.

NYZ067-068-301145-
ORANGE-PUTNAM-
735 AM EDT THU SEP 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
YORK.

.DAY ONE...TODAY AND TONIGHT
SEVERE THUNDERSTORM WATCH 825 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON
FOR ORANGE AND PUTNAM COUNTIES.

A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE TRI-STATE AREA
LATE THIS MORNING AND AFTERNOON. THE COLD FRONT WILL BE
ACCOMPANIED BY SHOWERS WITH HEAVY RAIN AND THUNDERSTORMS.

THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING ISOLATED WIND
GUSTS IN EXCESS OF 58 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NONE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. PLEASE FORWARD ANY SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE.

ANZ335-338-355-301145-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
735 AM EDT THU SEP 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY IN EFFECT UNTIL LATE THURSDAY NIGHT. WINDS
AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NONE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. PLEASE FORWARD ANY SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE.

ANZ330-350-353-301145-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
735 AM EDT THU SEP 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
GALE WARNING IN EFFECT UNTIL THIS EVENING. WINDS AND SEAS WILL BE
HIGHER IN AND NEAR THUNDERSTORMS.

SMALL CRAFT ADVISORY IN EFFECT UNTIL LATE THURSDAY NIGHT. WINDS
AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NONE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED. PLEASE FORWARD ANY SEVERE WEATHER
REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE.

In the hours before

Special weather statement, Sep 29, 10:44 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1044 AM EDT THU SEP 29 2005

NYZ067-291545-
ORANGE-
1044 AM EDT THU SEP 29 2005

...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE
COUNTY...

AT 1041 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF MONTICELLO TO 7 MILES WEST OF MILFORD TO 15 MILES WEST OF
MILFORD...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
MONTICELLO TO 13 MILES WEST OF PORT JERVIS TO 17 MILES NORTH OF EAST
STROUDSBURG...AND MOVING EAST AT 50 MPH.

THESE STORMS WILL BE...
  NEAR CUDDEBACKVILLE BY 1055 AM EDT.
  NEAR PORT JERVIS BY 1100 AM EDT.
  NEAR FINCHVILLE BY 1105 AM EDT.
  NEAR OTISVILLE BY 1110 AM EDT.
  NEAR MIDDLETOWN BY 1120 AM EDT.
  NEAR WALDEN BY 1130 AM EDT.

PEOPLE IN NORTHWESTERN ORANGE COUNTY...INCLUDING THE CITIES OF
CUDDEBACKVILLE...PORT JERVIS...FINCHVILLE...OTISVILLE...MIDDLETOWN...
BULLVILLE...GOSHEN...HAMPTONBURG...MONTGOMERY AND WALDEN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

STRONG WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. EVEN
THOUGH THESE STORMS ARE PRODUCING VERY LITTLE LIGHTNING...VERY
STRONG WINDS ARE STILL EXPECTED.

MLE
Special weather statement, Sep 29, 11:16 AM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1116 AM EDT THU SEP 29 2005

CTZ005>012-NJZ002>006-011-NYZ067>081-292115-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1116 AM EDT THU SEP 29 2005

...WINDY CONDITIONS THIS AFTERNOON...

A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE AREA THIS
AFTERNOON FROM WEST TO EAST. THERE IS A STRONG PRESSURE GRADIENT
IN PLACE IN ADVANCE OF THIS COLD FRONT. IN ADDITION...WINDS JUST A
COUPLE OF THOUSAND FEET ABOVE THE GROUND ARE BETWEEN 50 AND 60
MPH. IT IS POSSIBLE THAT SOME OF THESE STRONG WINDS ALOFT MAY
REACH THE GROUND THROUGH THE AFTERNOON HOURS...PRODUCING WIND
GUSTS AROUND 45 MPH. THESE WINDS COULD KNOCK DOWN LARGE TREE
BRANCHES AND SUBSEQUENTLY BRING DOWN POWER LINES. EVEN A FEW WHOLE
TREES MAY BE KNOCKED OVER. PERSONS DRIVING HIGH PROFILE VEHICLES
SHOULD PAY SPECIAL ATTENTION WHILE DRIVING. PERSONS WALKING
THROUGH CITY STREETS IN BETWEEN TALL BUILDINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO HIGH WIND GUSTS. WINDS GUSTS TO 45 MPH MAY CAUSE
SCAFFOLDING TO FALL.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:23 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region52 min
Sep 29, 9:18 AM EDTSpecial Marine WarningOKX42 min
Sep 29, 1:37 PM EDTSpecial Marine WarningOKX83 min

Nearby

Wind Advisories in New York, 2005Wind Advisories in Connecticut, 2005Wind Advisories in New Jersey, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.